Has anyone had an experience with a steroid injection where the blood sugar effects could be for weeks? back in January I had a shot for trigger finger and did very well with it, temp basal for 24 hours and seemed to be done. But I’ve recently had a lot of unexplained highs and changes in my day to day insulin needs and just not seeing a day to day pattern or anything. And today looking back at my trends and comparing week to week since it appears that my control has been getting worse.
Yes… I had an cortisone injection in my shoulder two weeks ago, and I’m still battling running “high”, but it is trending downward daily to the point that I’m just about back to normal.
I’ve had several injection over the years in various places, and never had an issue w/high bg afterwards. This one for some reason, has affected me differently.
It’s worse when it’s injected into a joint. Because it stays there a while an slowly leaks out.
I’ve had it in my shoulders do this for a week, but when I had them in my feet just in the fascia, it was back to normal after 2 days
I’ve had quite a few steroid injections over the years, and the high bg’s have never lasted for more than a week and, since I’ve been on the pump, I can prevent them from happening.
You mentioned that you did very well immediately after the injection through using a temp basal. It doesn’t seem likely that weeks after the injection, your bg’s would start going up again from the injection. I’d look into other possible causes.
I get them sometimes in my feet, because I have broken sesamoid bones (basically, where the big toe connects to the ball of the foot) that refuse to heal. The first time, the podiatrist warned me to “keep an eye on your sugars”, but I had no idea how crazy they would be.
I’ve only had one since starting Tandem’s Control-IQ, and it made a huge difference. I can basically turn on my high basal profile, 50% higher than typical, and it uses what it needs of the extra insulin. Even with that, the first few days were bad compared to my normal graphs, but ridiculously better than the previous shots.
I’ve got custom insoles now, though, that make for pain-free walking in any shoes, so I can’t imagine ever putting myself through that torture of needles jabbed in my feet again. Hopefully I won’t have to keep perfecting my cortisone regime for any other reason.
Thanks all. I knew it was a long shot but always looking for the elusive answers to these mysteries.
The steroid shots that I have had raised my blood sugar for between 3-5 days.